Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 19, NWS Nashville, TN

April 13, 2019Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2019, 8:44 PM CDT for Giles County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 8:44 PM CDT (01:44 UTC)
Expired
Apr 13, 2019, 9:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:23 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 13, 7:23 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
723 PM CDT Sat Apr 13 2019

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Sfc low approaching the Arklatex this evening. Low level
confluence is quite strong over western TN. This adds credence to
ene movement of the sfc low overnight. This feature should reach
central KY around 12z. The system will stack nicely with enhanced
zones of pva and therefore the low will maintain strength and
possibly strengthen. Quite a bit of elevated instability well
north of the low. Waa is quite considerable east and southeast of
the low.

For the forecast, wx and pop grids appear to be on track. I gave a
little hourly teak earlier and sped up the likely pops across the
west. Otw, no concrete changes to pops. Temps are a little tricky.
We may see a brief 2-3 degree cool down as the airmass saturates.
But, look for that stronger waa to win out later tonight. Will
make a few hourly tweaks and attempt to interpolate sfc temps
through 12z.

As of the severe weather timing, it still looks like midnight or
1am far west, 2am - 4am central zones, 5 am - 9 am Plateau. It
appears that another line of strong to severe may develop just at
or perhaps just after sunrise to the west of the Plateau.

As for zone updates, may update a little later if min temps or
overall pop amounts change for the overnight.

&&

.AVIATION...
00Z TAF DISCUSSION.

Numerous -SHRA and -TSRA will affect airports this TAF period
with initial VFR conditions becoming MVFR/IFR after 06-07Z at
CKV/BNA/MQY and after 11Z at CSV. Northeast to east winds this
evening will veer to southeast and south overnight and increase
significantly with gusts over 30 knots at times. Precip will end
at most airports for a few hours Sunday morning before another
round of -SHRA/-TSRA arrives later on.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Shamburger
Hazardous weather outlook, Apr 13, 4:35 AM CDT, 16 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
435 AM CDT Sat Apr 13 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-141100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
435 AM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

Showers and thunderstorms will increase in coverage and intensity
across Middle Tennessee tonight with some severe thunderstorms
expected late in the night. Damaging winds will be the most
widespread hazard, but a few tornadoes and some large hail may
occur as well.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Severe thunderstorms will be possible Sunday. Damaging winds
will be the most common hazard. A few tornadoes and some large
hail could occur. The severe storm threat will cover all of Middle
Tennessee in the morning, then the threat will be located east of
I-65 in the afternoon.

Looking ahead, strong thunderstorms with gusty winds and heavy
downpours will be possible Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely at times late tonight through Sunday.

13

In the hours before

Special weather statement, Apr 13, 8:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
824 PM CDT Sat Apr 13 2019

TNZ094-140200-
Lawrence TN-
824 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 900
PM CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretto, or 14 miles south of Lawrenceburg, moving north at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Ethridge and Leoma.

LAT...LON 3501 8751 3539 8748 3537 8722 3500 8732
TIME...MOT...LOC 0123Z 193DEG 43KT 3505 8742

Shamburger
Special weather statement, Apr 13, 8:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
829 PM CDT Sat Apr 13 2019

TNZ094-095-140215-
Lawrence TN-Giles TN-
829 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE AND GILES
COUNTIES UNTIL 915 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rogersville, Alabama or 11 miles west of Athens,
Alabama, moving north at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Elkton, Minor Hill, Goodspring and Prospect.

This includes Interstate 65 between mile markers 15 and 21.

LAT...LON 3500 8726 3532 8720 3529 8684 3499 8696
TIME...MOT...LOC 0129Z 195DEG 39KT 3482 8717

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:24 PM CDTSpecial Weather StatementOHXLawrence36 min
Apr 13, 8:29 PM CDTSpecial Weather StatementOHXGiles46 min
Apr 13, 8:41 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury34 min
Apr 13, 9:14 PM CDTSpecial Weather StatementOHXHickman31 min
Apr 13, 9:15 PM CDTSpecial Weather StatementOHXMaury45 min
Apr 13, 9:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Maury, Williamson37 min
Apr 13, 9:59 PM CDTSpecial Weather StatementOHXCheatham31 min
Apr 13, 10:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Apr 14, 2:22 AM CDTWind AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 18 more17 hr
Apr 14, 2:23 AM CDTSpecial Weather StatementOHXGiles37 min
Apr 14, 2:47 AM CDTTornado WarningOHXGiles15 min
Apr 14, 3:21 AM CDTSpecial Weather StatementOHXBedford, Marshall39 min
Apr 14, 4:18 AM CDTSpecial Weather StatementOHXRutherford27 min
Apr 14, 5:21 AM CDTSpecial Weather StatementOHXCannon, DeKalb39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.